Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 32, NWS Honolulu, HI

July 2, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jul 2, 2007, 4:25 PM HST for Kalawao County, Hawaii. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 4:25 PM HST (02:25 UTC)
Expired
Jul 3, 2007, 3:44 AM HST
In force
11 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 2.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 030225
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
425 PM HST MON JUL 2 2007

HIZ022-031530-
/O.NEW.PHFO.WI.Y.0032.070703T0225Z-070703T1800Z/
HALEAKALA SUMMIT-
425 PM HST MON JUL 2 2007

...WIND ADVISORY IN EFFECT UNTIL 8 AM HST TUESDAY...

SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH...ARE
EXPECTED TO OCCUR OVERNIGHT AND EARLY TUESDAY. WINDS ARE EXPECTED
TO DIMINISH BELOW ADVISORY LEVELS DURING THE MORNING ON TUESDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR TOUR
BUSES AND OTHER HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
R BALLARD
1 follow-up statement
000 
WWHW70 PHFO 031344
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
344 AM HST TUE JUL 3 2007


HIZ022-031445-
/O.CAN.PHFO.WI.Y.0032.000000T0000Z-070703T1800Z/
HALEAKALA SUMMIT-
344 AM HST TUE JUL 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS ON HALEAKALA SUMMIT HAVE DROPPED BELOW 30 MPH OVERNIGHT.

$$
POWELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 2, 3:23 PM HST, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 2, 3:23 PM HST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
323 PM HST MON JUL 2 2007

.SYNOPSIS...A RIDGE OF HIGH PRESSURE TO THE NORTH OF THE ISLANDS
WILL KEEP MODERATE TRADES BLOWING THIS WEEK. SHOWERS WILL CONTINUE
TO FALL OVER WINDWARD AND MAUKA SECTIONS...MAINLY AT NIGHT AND IN
THE MORNING. AN INCREASE IN MOISTURE WILL BRING MORE TRADE SHOWERS
TO WINDWARD SECTIONS OF THE BIG ISLAND STARTING TUESDAY NIGHT. THE
MOISTURE WILL SPREAD WESTWARD ACROSS THE CHAIN WEDNESDAY AND
WEDNESDAY NIGHT. LEEWARD AREAS WILL CONTINUE TO BE SHELTERED FROM
MOST OF THE RAIN...THOUGH A FEW SHOWERS WILL SPILL OVER THE
MOUNTAINS OF THE SMALLER ISLANDS.

&&

.DISCUSSION...THE 00Z SOUNDINGS DO NOT REVEAL MUCH CHANGE. THE
AIRMASS REMAINS JUST SLIGHTLY ON THE WETTER SIDE OF LONG-TERM NORMS
WITH MODERATE TRADES. THE SUBSIDENCE INVERSION IS ACTUALLY A LITTLE
HIGHER NEAR LIHUE THAN AT HILO. MODELS SHOW A CONTINUATION OF A
RELATIVELY MOIST AIRMASS OVER THE MAIN HAWAIIAN ISLANDS FOR THE NEXT
FEW DAYS. SATELLITE SOUNDER DATA SHOWS DEEPER MOISTURE...WITH
PRECIPITABLE WATER /PW/ OF UP TO ABOUT 1.7 INCHES...EAST OF THE
ISLANDS APPROACHING 146W. THIS AREA IS MOVING TOWARD THE WEST AT
ABOUT 17 KT. EXTRAPOLATION OF THIS AREA...WHICH MATCHES WELL WITH
THE WRF-NMM...WOULD BRING INCREASED SHOWERS TO WINDWARD SECTIONS OF
THE BIG ISLAND AS EARLY AS TUE NIGHT. WRF LOOKS OVERDONE WITH THE PW
WHEN IT GETS TO THE ISLANDS AND GFS IS PROBABLY TOO CONSERVATIVE.
THUS PREFERRED AT THIS POINT TO USE A BLEND OF WRF-NMM AND GFS TO
NUDGE THE WINDWARD/MAUKA POPS UPWARD FROM EAST TO WEST STARTING TUE
NIGHT AND CONTINUING THROUGH WED NIGHT /JULY 4/. SOME LOCALIZED
SHOWERS WILL SPREAD SOME LIGHT AMOUNTS LEEWARD OVER THE SMALLER
ISLANDS BUT MOST OF THE RAIN WILL FALL OVER MAUKA AND INTERIOR
SECTIONS.

MODEL CONSENSUS IS THAT MID AND UPPER LEVEL TROUGHING DEVELOPING
NEAR THE ISLANDS STARTING ABOUT WEDNESDAY AND LASTING INTO THE
WEEKEND. THE UPPER TROUGHING PROBABLY WILL NOT HAVE MUCH AFFECT ON
THE SHOWERS MOVING THROUGH ON WEDNESDAY...BUT MAY SERVE TO ENHANCE
SHOWERS A BIT LATER IN THE WEEK AS PW REMAINS A LITTLE ON THE HIGH
SIDE. AGAIN...NOT TALKING ABOUT A DRENCHING HERE BUT AT LEAST A
LITTLE MORE OOMPH TO THE INCOMING TRADE SHOWERS.

&&

.MARINE...THE PRESSURE GRADIENT OVER THE ISLANDS WILL CONTINUE TO
SUPPORT MODERATE TRADES FOR THE NEXT FEW DAYS. THE GFS AND ECMWF
SHOW THE SUBTROPICAL RIDGE STRENGTHENING NORTH OF THE ISLANDS FRI
AND SAT...BUT THE NOGAPS AND UKMET KEEP THE RIDGE WEAKER. WE ARE
CURRENTLY LEANING TOWARD THE STRONGER SOLUTION AT THIS POINT...WHICH
IMPLIES THAT SMALL CRAFT ADVISORIES MAY BE NEEDED IN THE NORMALLY
WINDY SPOTS BY FRI OR SAT.

WE HAVE EXTENDED THE HIGH SURF ADVISORY FOR SOUTH FACING SHORES
THROUGH THU AS A REINFORCING S SWELL IS EXPECTED TO ARRIVE TONIGHT.
DATA FROM WAVEWATCH III INDICATES HEIGHTS OF 8 TO 10 FEET CAN BE
EXPECTED ON TUE...WITH A VERY GRADUAL DECREASE WED AND THU.

&&

.FIRE WEATHER...ALTHOUGH WINDWARD AND MAUKA AREAS WILL SEE SOME
MUCH NEEDED RELIEF IN THE FORM OF TRADE SHOWERS THIS WEEK...LONG
TERM ANTECEDENT CONDITIONS CONTINUE TO BE VERY DRY. THE COMBINATION
OF LONG TERM DROUGHT AND MODERATE TRADE WINDS WILL MAKE FOR
CONTINUED HIGH WILDFIRE DANGER...PARTICULARLY ON LEE FACING SLOPES.
THE SITUATION COULD BE EXACERBATED BY JULY 4TH FIREWORKS...AND WE
WILL BE ISSUING A PUBLIC INFORMATION STATEMENT TO URGE PEOPLE TO USE
EXTREME CAUTION THIS HOLIDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY FOR SOUTH FACING SHORES THROUGH 6 PM THURSDAY.

&&

R BALLARD

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.